| Model Number |
75023362 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a polarcup trial insert nav 22/55 broke into pieces.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
Additional information: b1, b2, b4, h1.
Event or Problem Description
It was reported that, during a thr surgery, a polarcup trial insert nav 22/55 broke into pieces, the pieces were retrieved from the patient by the surgeon.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
H3, h6: it was reported that, a polarcup trial insert nav 22/55 is broken.Surgery was finished with a sn back-up device and that there was no delay in surgery.No harm to the patient or further complications reported.The complaint device, used in treatment, was returned for investigation and the reported failure mode could be confirmed upon visual inspection.The complaint device was found fractured.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.A review of the batch record revealed no deviations from the standard manufacturing process.A review of the complaint history did not revealed any further complaints for the batch in question.A review of the risk management documentation verifies the failure mode and severity of the reported issue.No prior escalation actions are related to the reported issue.Based on the performed investigations, the reported failure mode could be confirmed.A relationship between the reported event and the device can be confirmed.The reported device met manufacturing specifications upon release for distribution.No probable cause can be determined.Normal wear and tear through repeated use is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.This version of the device will be monitored for similar issues.This investigation is considered closed.The complaint device will be discarded.